Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lower leg swelling with irregular brownish red spots/KS?
Sep 7, 2000

I am a 49 year old male with AIDS. I have been on all the current HAART combination with little success at bringing my viral load down and keeping it at a stable state. My viral load is 82,500 and my CD4 count is presently at 120.

I had notice a small brownish rash on my feet about two years ago. My doctor sent me for a skin biopsy that came back as erythema elevatum diutinum. I was told there was no treatment. Since that time I have developed large flat brownish red lesions on my lower legs more concentrated around my ankles and dorsal side of my feet including my toes. Some of these lesions have run together creating large brownish red spots that seem to be going together. My legs,lower ankles and feet are swollen most of the time. Lasix and elevation helps little. I now am treated by a infectious disease specialist that is going to send me to another dermatologist. He thinks this could be Kaposi. There is little information on erythema elevatum diutinum so I don't know if these are usual symptoms or if this is probably KS. I would appreciate some feedback. Tom

Response from Dr. Stryker

Any suspicious lesions of this type on the skin should be evaluated by a dermatologist, regularly. The fact that two years have elapsed since the last biopsy, and that new and maybe different lesions are now present, should prompt another biopsy.

KS can appear in unusual forms, and other (treatable) conditions can look like KS. KS should always be diagnosed by a biopsy, at least initially, for this reason. Subsequent similar-appearing spots can probably be treated without a biopsy every time. RAS

Rick Stryker, M.D., M.P.H.



Previous
ULTRAVIOLET BLOOD IRRADIATION THERAPY
Next
dosage of amprenavir and ritonavir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement